Finite to infinite steady state solutions, bifurcations of an integro-differential equation

S. K. Bhowmik, D. B. Duncan, M. Grinfeld, G. J. Lord

Research output: Contribution to journalArticle

3 Citations (Scopus)
95 Downloads (Pure)

Abstract

We consider a bistable integral equation which governs the stationary solutions of a
convolution model of solid–solid phase transitions on a circle. We study the bifurcations of the set of the stationary solutions as the diffusion coefficient is varied to examine the transition from an infinite number of steady states to three for the continuum limit of the semi–discretised system. We show how the symmetry of the problem is responsible for the generation and stabilisation of equilibria and comment on the puzzling connection between continuity and stability that exists in this problem.
Original languageEnglish
Pages (from-to)57-71
Number of pages15
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume16
Issue number1
DOIs
Publication statusPublished - Jul 2011

Keywords

  • bifurcations
  • integro-differential equations
  • steady state solutions

Fingerprint Dive into the research topics of 'Finite to infinite steady state solutions, bifurcations of an integro-differential equation'. Together they form a unique fingerprint.

Cite this